Why Do Chemotherapies Cause Peripheral Neuropathy In Texas?

Peripheral neuropathy is a common side effect of chemotherapy and cancer treatments. The most common type of chemotherapy-related peripheral neuropathy is sensory neuropathy. This is when the chemo drugs damage the nerves that send information to the brain about touch, temperature, and pain. 

The symptoms can range from tingling and numbness in the hands and feet to severe pain that can make it hard to sleep, walk, or even sit still.

There are a few theories about chemotherapy-induced peripheral neuropathy, but the most likely explanation is that the drugs damage the myelin sheath that surrounds and protects nerve cells. Myelin is made mostly of fat, so when it's damaged, the nerves don't function as well. Chemotherapy drugs can also directly damage the DNA of nerve cells.

Image Source: Google

Peripheral neuropathy is more common in people who are treated with certain types of chemo drugs, such as platinum-based drugs and taxanes. It's also more common in people who receive high doses of chemo or who have certain risk factors, such as diabetes or a history of alcohol abuse.

If you're being treated with chemotherapy, there are a few things you can do to help reduce the risk of neuropathy. Talk with your doctor in Texas about ways to manage neuropathy. Your doctor may suggest that you try physical therapy, acupuncture, or other treatments.